LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » General Support » Do anti-inflammatories help or hurt treatment outcome?

 - UBBFriend: Email this page to someone!    
Author Topic: Do anti-inflammatories help or hurt treatment outcome?
paulieinct
LymeNet Contributor
Member # 17514

Icon 1 posted      Profile for paulieinct     Send New Private Message       Edit/Delete Post   Reply With Quote 
I think this may have been discussed before, but........

Do anti-inflammatories, specifically cox-2 inhibitors like Celebrex affect antibiotic treatment? I've been on Celebrex for over 10 years for arthritis which I now believe was Lyme-related. I took the max dose 400 mg/day for years. It was the only non-narcotic that worked for me.

Now I'm thinkng that if inflammation is being inhibited, that means blood flow to affected joints is being diminished. Wouldn't this be a bad thing, if you're trying to get antibiotics into tissues?

Also, wouldn't a baby aspirin a day to thin the blood be a good idea?

--------------------
Sick since at least age 6, now 67. Decades of misdiagnosis. Numerous arthritic, neuro, psych, vision, cardiac symptoms. Been treating for 7 years, incl 8 mos on IV. Bart was missed so now treating that.

Posts: 765 | From nw ct | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
lostgurl
Member
Member # 19293

Icon 1 posted      Profile for lostgurl     Send New Private Message       Edit/Delete Post   Reply With Quote 
As far as I know, the Cox 2 in hib and any antiinflammatory can cause false negatives on a WBlot but not really affect antibiotic absorption.

Would have to double check that but you raise an excellent question indeed.

A baby aspirin is good for general blood thinning and protects you 'in case' of cardiovascular issues..

All NSAIDS and antiinflammatory drugs (not just steroids) are temporary as we know, they inhibit the immune system, and only mask more symptoms that could help us as diagnostic tools.

The body does become quite tolerant to any antiinflammatory or cox 2 inhibitor such as Celebrex.

In cases of all infectious diseases, fighting or trying to fight off the invading bacteria causes the body to have an abundance of CICs-

circulating immune complexes, that are clumps of proteins left 'over' due to the battle/attempt to rid of the 'foreigh body' aka Bb or other bacteria..

. Anti inflammatories some how keep the bodies immune system suppressed enough to have these CICs linger long afer the bacteria has been eradicated with antibiotic treatment-

no mention of them being 'bad' with abx but it does say that 'systemic' enzymes are best for anti inflammation needs..

Basically it's a whole new approach to reduction of inflammation and healing.

Is there anything you could switch to or try (I know you have tried alot) taper the Celebrex down and then look into an alternative to even an NSAID? May be worth it.

I hope that at least helped a little:)

Posts: 49 | From Louisiana | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
paulieinct
LymeNet Contributor
Member # 17514

Icon 1 posted      Profile for paulieinct     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks lostgurl, I guess I wasn't aware of the effects you mention, like immune suppression, and false negatives on WB.

I did stop Celebrex completely 1 week ago, and started something called Wobenzym-N, a German product consisting of various enzymes. Long story short, I em expeiencing probably the worst joint pain I've ever had, all joints: neck, shouldders, wrists, hands, knees, ankles, back. My LLMD told me that Wobenzym may be able to dissolve the biofilm which surrounds aggregates of spriroketes, protecting them from abx and immune system.

So from what you say, Celebrex could have been impeding my recovery. Interesting.

--------------------
Sick since at least age 6, now 67. Decades of misdiagnosis. Numerous arthritic, neuro, psych, vision, cardiac symptoms. Been treating for 7 years, incl 8 mos on IV. Bart was missed so now treating that.

Posts: 765 | From nw ct | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-

Pharmaceutical anti-inflammatories often have serious side effect and, in that case, can hurt patients' chance of success.

NSAIDS are especially dangerous on several levels.


However, there are many natural anti-inflammatory agents (and FOODS) that can help. Enzymes, colorful foods, etc.

Turmeric, curcumin, etc.


-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
swachsler
LymeNet Contributor
Member # 18155

Icon 1 posted      Profile for swachsler     Send New Private Message       Edit/Delete Post   Reply With Quote 
What about other (nonanti-inflamatory) forms of pain treatment -- do they affect treatment outcome?

Like opiates or tylenol?

Do they have the same effects?

-Sharon

Posts: 223 | From Western Mass. | Registered: Nov 2008  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-

Tylenol is very hard on the liver. VERY hard.

Optiates, too, are not easy for the liver but I've not done research about that.


you can read more about how the liver processes stuff here:

http://oneearthherbs.squarespace.com/

Just search "Liver" and then also "MIlk Thistle" or "schizandra"


www.vrp.com has an excellent library, too. Pull down from products to article and search for NSAIDS, liver, pain, magnesium, etc.


Magnesium is a wonderful helper to the liver and one that also helps decrease pain and calm overexcited brain signals.


-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.